Alert archive / Kentucky / Flash Flood Warnings in 2002
Flash Flood Warning 16, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 24, 2002, 7:56 AM CDT for Calloway County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2002, 7:56 AM CDT (12:56 UTC)
- Expired
- Apr 24, 2002, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Calloway County, KY
The radar
The Paducah radar (KPAH), 65 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 241256 FFWPAH KYC035-241545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 751 AM CDT WED APR 24 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... CALLOWAY COUNTY IN WESTERN KENTUCKY * UNTIL 1045 AM CDT * AT 751 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO TRAIN OVER THE SAME PATH WITHIN THE WARNED AREA. DOPPLER RADAR ESTIMATES FROM 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN THIS MORNING. ANOTHER QUICK INCH WILL BE POSSIBLE DURING THE NEXT HOUR OR SO. * CREEKS ARE ALREADY AT BANKFULL IN SOME LOCATIONS AND SOME ROADS ARE BECOMING FLOODED. THE ADDITIONAL HEAVY RAINS WILL CAUSE FLASH FLOODING OF STREAMS AND ROADWAYS. * LOCATIONS IN THE WARNING INCLUDE... MURRAY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3674 8814 3652 8808 3655 8848 3673 8845
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 1:45 AM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Apr 24, 1:45 AM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 145 AM CDT WED APR 24 2002 MAIN FORECAST CHALLENGES WILL BE WITH TIMING AND INTENSITY OF CONVECTION THIS AM WITH SMALL MCS TYPE SYSTEM...AND THEN WITH COLD FRONT/H50 SHORT WAVE THIS AFTERNOON. CURRENT SATELLITE AND RADAR TRENDS SHOW STRONG CONVECTION CONTINUING TO DEVELOP NORTH OF SURFACE WARM FRONT ON NOSE OF LOW LEVEL (H85) JET. ISOLATED MARGINAL SEVERE REPORTED EARLIER OVER OUR WESTERN COUNTIES...AND THIS SHOULD REMAIN THE CASE AS THE COMPLEX EVOLVES EAST DURING THE MORNING HOURS. ETA/AVN PRETTY CLOSE WITH TRACK OF THIS SYSTEM OVER THE CWA BY 12Z. WILL THEREFORE NEED TO HAVE LIKELY/CATEGORICAL POPS GOING FOR EARLY MOST AREAS. WILL ALSO NEED TO MONITOR RADAR TRENDS FOR TRAINING ECHOES AND POSSIBLE SMALL SCALE FLASH FLOODING THIS MORNING. WILL MENTION LOCALLY HEAVY RAIN IN ZONES. CONVECTIVE SYSTEM SHOULD DECAY DURING THE MID MORNING HOURS...LEAVING NUMEROUS OUTFLOW BOUNDARIES FOR INTERACTION WITH COLD FRONT LATER THIS AFTERNOON. SHOULD BE SOME SUN IN BETWEEN EVENTS...AND THIS WILL SERVE TO DESTABILIZE THE AIRMASS LEFT OVER FROM THIS MORNING. ETA FORECAST BEST LIS RUNNING -4 TO -6 BY AFTERNOON OVER MUCH OF THE REGION AS FAST MOVING COLD FRONT AND H50 S/W ENTER THE PICTURE. HENCE...ANOTHER ROUND OF STRONG/SEVERE STORMS SEEMS LIKELY AS THE AFTERNOON PROGRESSES (SEE SPC DISC). FRONT SHOULD BE VERY CLOSE TO THE OHIO RIVER AT 00Z THU. WILL NEED TO LEAVE SOME CHANCE FOR STORMS DURING THE EARLY EVENING OVER PORTIONS OF WESTERN KY AND SOUTHWEST IN. FROPA WILL BRING SHOT OF COOLER/DRIER AIR FOR THU/THU NIGHT...BUT THE DRY SPELL WILL BE BRIEF AS H85 WINDS TURN SOUTHERLY QUITE QUICKLY AND BEGIN OVER-RUNNING SURFACE HIGH PRESSURE BY FRI AFTERNOON/EVENING. SHOULD STAY UNSETTLED TIL FROPA (AND NEXT ROUND OF STORMS PASSES) LATE SAT/SAT NIGHT. .PAH...NONE. MEFFERT
In the hours before
Special weather statement, Apr 24, 7:00 AM CDT, 56 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-241900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 700 AM CDT WED APR 24 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER PORTIONS OF THE QUAD STATE REGION THIS AFTERNOON AND EARLY TONIGHT. DISCUSSION... A WARM FRONT OVER SOUTHERN ARKANSAS WILL DRIFT NORTHEAST TOWARD THE OUTLOOK AREA THIS MORNING. SHOWERS AND THUNDERSTORMS WITH THIS WARM FRONT WILL LIKELY REMAIN BELOW SEVERE LEVELS...BUT MAY CONTAIN LOCALLY HEAVY RAINS. THIS ACTIVITY WILL MOVE EAST AND DIMINISH AS THE MORNING WEARS ON. FROM LATE MORNING INTO THE EARLY AFTERNOON HOURS...SOME SUNSHINE IS EXPECTED TO RETURN TO THE REGION. THIS WILL DESTABILIZE THE AIR OUT AHEAD OF A FAST MOVING COLD FRONT. A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE FRONT EARLY THIS AFTERNOON OVER SOUTH CENTRAL MISSOURI. THE STORMS WILL FORM A SQUALL LINE...AS IT MOVES THROUGH SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. THE MAIN LIMITING FACTOR TO THE COVERAGE OF THE SEVERE THUNDERSTORMS TODAY WILL BE THE AMOUNT OF CLOUDS LEFT OVER FROM THUNDERSTORMS THIS MORNING. THE MORE SUNSHINE AVAILABLE THIS AFTERNOON...THE GREATER THE THREAT SEVERE THUNDERSTORMS WILL FORM. SPOTTER ACTIVATION... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON OVER MUCH OF THE QUAD STATE REGION. THE SEVERE WEATHER THREAT WILL EXTEND INTO THE EARLY EVENING OVER PORTIONS OF WESTERN KENTUCKY. && MEFFERT
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 4:53 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 37 min |
| Apr 24, 5:29 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 16 min |
| Apr 24, 5:31 PM CDT | Tornado Warning | PAH | Union | 59 min |
| Apr 24, 5:38 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 52 min |
| Apr 24, 5:54 PM CDT | Tornado Warning | PAH | Daviess, Henderson | 36 min |
| Apr 24, 5:57 PM CDT | Tornado Warning | PAH | Webster | 33 min |
| Apr 24, 6:00 PM CDT | Severe Thunderstorm Warning | PAH | McLean | 15 min |
| Apr 24, 6:25 PM CDT | Tornado Warning | PAH | Henderson | 50 min |
| Apr 24, 6:55 PM CDT | Tornado Warning | PAH | McLean | 35 min |
Nearby
Flash Flood Warnings in Kentucky, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.